Alert archive / West Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 24, NWS Charleston, WV

March 1, 20177 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 1, 2017, 10:44 AM EST for 7 counties in West Virginia. It was in force for 31 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 10:44 AM EST (15:44 UTC)
Expired
Mar 1, 2017, 11:15 AM EST
In force
31 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Fayette County, WV, Nicholas County, WV, Pocahontas County, WV, Raleigh County, WV, Randolph County, WV, Webster County, WV, Wyoming County, WV

The radar

The Charleston,WV radar (KRLX), 96 km from the middle of the area, began a volume at 15:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 10:44 AM ESTTSTM WND DMGDiana, WVSEVERAL TREES DOWN
Mar 1, 10:44 AM ESTTSTM WND DMGMount Nebo, WVSEVERAL TREES DOWN. ROADS BLOCKED
Mar 1, 10:50 AM ESTTSTM WND DMGCraigsville, WVSEVERAL TREES DOWN. SOME ACROSS ROADS
Mar 1, 10:50 AM ESTTSTM WND DMGWebster Springs, WVSTRUCTURES DAMAGED... TREES DOWN... POWER OUT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 6:48 AM ESTSevere Thunderstorm WatchSPC5 hr
Mar 1, 7:47 AM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 3.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
448 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

491 
WUUS51 KRLX 011544
SVRRLX
WVC019-067-075-081-083-101-109-011615-
/O.NEW.KRLX.SV.W.0024.170301T1544Z-170301T1615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
1044 AM EST WED MAR 1 2017

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southwestern Randolph County in northeastern West Virginia...
  Pocahontas County in northeastern West Virginia...
  Eastern Nicholas County in southeastern West Virginia...
  Raleigh County in southeastern West Virginia...
  Webster County in northeastern West Virginia...
  Central Wyoming County in southern West Virginia...
  Southeastern Fayette County in southeastern West Virginia...

* Until 1115 AM EST

* At 1043 AM EST, severe thunderstorms were located along a line
  extending from 6 miles west of Holly River State to near Pineville,
  moving east at 65 mph.

  HAZARD...70 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings. 

* Locations impacted include...
  Beckley, Summersville, Fayetteville, Richwood, Rainelle, Marlinton,
  Pineville, Greenbank, Webster Springs, Cass Scenic Railroad,
  Babcock State Park, Oak Hill, Mullens, Mount Hope, Mabscott,
  Sophia, Addison (Webster Springs), Camden-On-gauley, Snowshoe and
  Piney View.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 West Virginia Turnpike between mile markers 28 and 54.
 Interstate 64 in West Virginia between mile markers 120 and 136.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3804 8021 3811 8036 3823 8036 3826 8043
      3808 8071 3810 8088 3806 8087 3806 8080
      3804 8083 3798 8077 3795 8081 3787 8075
      3782 8094 3768 8088 3771 8098 3753 8120
      3759 8162 3864 8048 3861 7963
TIME...MOT...LOC 1543Z 266DEG 64KT 3864 8045 3763 8151 

HAIL...<.75IN
WIND...70MPH
 
$$

09
1 follow-up statement
102 
WWUS51 KRLX 011611
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
1111 AM EST WED MAR 1 2017

WVC019-067-075-081-083-101-109-011621-
/O.EXP.KRLX.SV.W.0024.000000T0000Z-170301T1615Z/
Randolph WV-Pocahontas WV-Nicholas WV-Raleigh WV-Webster WV-
Wyoming WV-Fayette WV-
1111 AM EST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN RANDOLPH...
POCAHONTAS...EASTERN NICHOLAS...RALEIGH...WEBSTER...CENTRAL WYOMING
AND SOUTHEASTERN FAYETTE COUNTIES WILL EXPIRE AT 1115 AM EST...
            
The storms which prompted the warning have moved out of the warned 
area. Therefore the warning will be allowed to expire.

A severe thunderstorm watch remains in effect until 100 PM EST for
southeastern and northeastern West Virginia. A severe thunderstorm
watch also remains in effect until 100 PM EST for southern and
southeastern West Virginia.

LAT...LON 3804 8021 3811 8036 3823 8036 3826 8043
      3808 8071 3810 8088 3806 8087 3806 8080
      3804 8083 3798 8077 3795 8081 3787 8075
      3782 8094 3768 8088 3771 8098 3753 8120
      3759 8162 3864 8048 3861 7963
TIME...MOT...LOC 1611Z 266DEG 64KT 3867 7987 3766 8094 

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 10:07 AM EST, 37 minutes earlier.

Area forecast discussion, Mar 1, 10:07 AM EST, 37 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
1007 AM EST Wed Mar 1 2017

.SYNOPSIS...
Strong cold front crosses today. Reinforcing clipper system
Thursday night into Friday. High pressure this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1000 AM Wednesday...

Trying to stay ahead of the line of storms. Using HRRR and WRF
have tried to focus severe wording in weather to just the thin
line...with gusty winds still mentioned behind the line.

As of 7 AM Wednesday...
Included severe thunderstorm watch for the northern half of the
area til 18Z. otherwise, little change with timing and
severity.

As of 455 AM Wednesday...

Very busy weather today compliments of a strong upper trough
and cold front slamming into very moist and unstable air over
our region. Ongoing band of strong to possibly severe
thunderstorms over southeast OH at 09Z, mostly just west of the
Ohio River, is only slowly edging eastward. Another band of
strong to possibly severe thunderstorms lie along a strong cold
front dropping southeast into central Ohio. Looks like this cold
front and line of storms will merge with the first band later
this morning around the Ohio River, and then drive across the
area for remainder of the day, reaching the mountains late this
afternoon. What this means for us is a risk of flash flooding
and severe thunderstorms. We continue a flash flood watch for
the entire area today, while SPC has a slight risk of severe
thunderstorms in the west and marginal risk in the east.
Damaging winds and large hail will be the main threat in the
west, and mainly strong to damaging winds are possible in the
east. Even though an ongoing strong southerly low level jet will
relax somewhat as the day progresses, the dynamics and
instability ahead of the system will maintain a severe and flood
threat. The good news is, the precip along with the
severe/water threat, will diminish behind the front, so that
most of the precip will be east of the I79 corridor by late this
afternoon.

By tonight, with the front and any severe threat exiting the
mountains, we turn our attention back to winter. Cold air moves
in tonight, with lingering northern mountain rain showers
changing to snow showers later tonight. Any accumulation tonight
will be very light and confined the higher elevations. West winds
will be quite gusty with the cold advection, and after today,
will feel even colder.

Temperatures will be well into the 60s to around 70 today ahead
of the showers and storms, with temperatures beginning to fall
this afternoon behind the front. Lows tonight will be well down
in the 30s.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 220 AM Wednesday...

Post frontal environment brings sharply colder air into the
area and lingering snow showers over the northeast mountains. A
reinforcing clipper system will anchor more cold air, for a
short time anyways, and light snow across the northern half of
the CWA and emphasized over the northeast mountains again. There
are some challenges here in terms of timing of precipitation
type changes. Ahead of the secondary cold front, there will be
brief warm air advection, and need to keep the type as rain on
the front end heading into Thursday night. The cold front passes
and snow will follow as 850mb temps drop towards -10C and 925mb
temps drop back below zero. It is these 925mb temps that really
cement the rain on the front end in the warm air advection.
Heading into Friday, try very hard to avoid a snow to rain
scheme in a post frontal environment as model temperatures and
precipitation type like to present, and it rarely happens. But
given the time of year in late winter, this may be a legitimate
solution, and the low end POPs down towards the Kanawha Valley
will likely be rain with temps around 40 or so. Cannot justify
the rain/snow adjustment up that far. In the end, there does not
look to be too much of a change in overall amounts, and it is a
low end snow event.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 220 AM Wednesday...

High pressure dominates the weekend, and holds on through early
next week while slowly pushing east. Temperatures begin
moderating again in the long term with warm air advection back
in force on Sunday and highs back in the 60s lowlands/50s
mountains. Next frontal system is slated for the Tuesday time
frame, but the forecast is dry through that time.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
12Z Wednesday thru 12Z Thursday...
As of 10 AM Wednesday...
Updated TAFs a bit earlier this morning to get better timing for
severe line moving through. Additional amendments likely into
this afternoon as things progress.

As 130 AM Wednesday...

A strong cold front will move southeastward across the area
today, preceded by showers and thunderstorms, and gusty south
winds. Some of the storms may contain damaging winds and large
hail. By around 01Z the front will be exiting the mountains,
ending the precip, except for some high elevation rain to snow showers
in the northern mountains. South winds today will be 15 to 20
KTS with gust 30 to 35 KTS.

Look for MVFR ceilings slowly eroding from south to north early
this morning, and should be mostly vfr ceilings around 4000 feet
outside of the widespread convection. Behind the front tonight,
some MVFR ceilings around 2500 feet will work back into the
northern and eastern portions of the WV, with some IFR in the
higher elevations of the northern mountains. West winds will
remain quite gusty, slowly diminishing overnight.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z THURSDAY...

FORECAST CONFIDENCE: Lbw to Medium.

ALTERNATE SCENARIOS: Timing and location of erosion of early
morning stratus deck may very. Timing and strength of
showers/thunderstorms could also vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       15   16   17   18   19   20   21   22   23   00   01   02
EST 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  M    L    M    M    M    M    M    M    M    H    H    L
HTS CONSISTENCY  M    M    M    M    M    M    H    M    H    H    L    M
BKW CONSISTENCY  H    H    H    H    M    H    M    M    H    H    H    L
EKN CONSISTENCY  H    H    L    M    M    M    M    M    L    H    M    L
PKB CONSISTENCY  M    M    M    M    M    M    H    M    H    H    H    L
CKB CONSISTENCY  M    H    M    M    M    M    M    M    M    M    H    L

AFTER 12Z THURSDAY...
No widespread IFR conditions are expected at this time.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 7 PM EST this evening for WVZ005>011-
     013>020-027>032-039-040-519>522-525-526.
OH...Flash Flood Watch until 7 PM EST this evening for OHZ066-067-
     075-076-083>087.
KY...Flash Flood Watch until 7 PM EST this evening for KYZ101>103-
     105.
VA...None.

&&

SYNOPSIS...JMV/26
NEAR TERM...JMV/MZ
SHORT TERM...26
LONG TERM...26
AVIATION...JMV/MZ
Hazardous weather outlook, Mar 1, 10:40 AM EST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1040 AM EST Wed Mar 1 2017

WVZ020-027>032-039-040-519>522-525-526-021545-
Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Nicholas-Southeast Nicholas-Northwest Webster-
Southeast Webster-Northwest Randolph-Southeast Randolph-
1040 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...
...SEVERE THUNDERSTORM WATCH 54 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

VAZ003-004-WVZ033-034-515>518-523-524-021545-
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Northwest Fayette-Southeast Fayette-
Northwest Pocahontas-Southeast Pocahontas-
1040 AM EST Wed Mar 1 2017

...SEVERE THUNDERSTORM WATCH 55 IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

This Hazardous Weather Outlook is for southwest Virginia, and
portions of northeast West Virginia, southeast West Virginia and
southern West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>019-021545-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-
1040 AM EST Wed Mar 1 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio and much of West Virginia.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ024>026-021545-
Mingo-Logan-Boone-
1040 AM EST Wed Mar 1 2017

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Today and Tonight.

An area of moderate rain may cause localized water issues. Should the
rain linger longer than expected more widespread issues could result.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Mar 1, 10:15 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1015 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     1 N NITRO               38.43N  81.83W
03/01/2017                   PUTNAM             WV   PUBLIC

            MULTIPLE TREES DOWN NEAR THE NITRO EXIT OF I64 VIA
            TWITTER WITH PICTURE

&&

EVENT NUMBER RLX1700255

MEC
Local storm report, Mar 1, 10:17 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1017 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     CHESAPEAKE              38.43N  82.45W
03/01/2017                   LAWRENCE           OH   PUBLIC

            TREE DOWN ON A PARKED UNOCCUPIED CAR VIA TWITTER WITH
            PICTURE

&&

EVENT NUMBER RLX1700256

MEC
Local storm report, Mar 1, 10:19 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1019 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 AM     TSTM WND DMG     4 S HURRICANE           38.38N  82.03W
03/01/2017                   PUTNAM             WV   NWS EMPLOYEE

            MULTIPLE TREES DOWN

&&

EVENT NUMBER RLX1700257

MEC
Local storm report, Mar 1, 10:22 AM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
1022 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     TORNADO          4 ESE APPLE GROVE       38.86N  81.80W
03/01/2017                   JACKSON            WV   PUBLIC

            POSSIBLE TORNADO PUBLIC REPORTS MULTIPLE TREES DOWN AND
            DAMAGE TO MOBILE HOME. SWIRL OF WIND CAME UP OVER THE
            HILL...SAID WIND NEARLY BLEW OVER MOBILE HOME WITH
            DAMAGE TO BOTH SIDES

&&

CORRECTED EVENT

EVENT NUMBER RLX1700249

MEC
Local storm report, Mar 1, 10:25 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 AM EST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     E LIBERTY               38.60N  81.73W
03/01/2017                   PUTNAM             WV   NWS EMPLOYEE

            TREES DOWN ACROSS ROADS

&&

EVENT NUMBER RLX1700258

MEC
Special weather statement, Mar 1, 10:32 AM EST, 12 minutes before
Special Weather Statement
National Weather Service Charleston WV
1032 AM EST WED MAR 1 2017

WVZ019-020-029>032-039-040-011615-
Barbour-Doddridge-Harrison-Ritchie-Taylor-Upshur-Lewis-Gilmer-
1032 AM EST WED MAR 1 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN RITCHIE...
DODDRIDGE...WESTERN TAYLOR...NORTHERN GILMER...LEWIS...NORTHWESTERN
UPSHUR...NORTHWESTERN BARBOUR AND HARRISON COUNTIES...

At 1031 AM EST, radar indicated strong thunderstorms were located
along a line extending from 6 miles northwest of Glenville to near
Jacksonburg. Movement was east at 45 mph.

Nickel size hail is possible with these storms.

Locations impacted include...
Clarksburg, Buckhannon, Grafton, Weston, Bridgeport, Shinnston,
Stonewood, Nutter Fort, Salem, Lumberport, Anmoore, Jackson Mill,
Stonewall Jackson, Enterprise, West Milford, Lost Creek, Jane Lew,
Flemington, Auburn and Valley Falls.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 Interstate 79 between mile markers 89 and 128.
 Route 50 in West Virginia between mile markers 56 and 82.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.

LAT...LON 3943 8028 3939 8020 3941 8011 3939 8009
      3941 8002 3940 7999 3892 8018 3896 8097
      3945 8063 3944 8060 3945 8058 3943 8058
      3944 8056 3943 8054 3944 8051 3946 8051
      3947 8048
TIME...MOT...LOC 1531Z 242DEG 40KT 3901 8092 3954 8055

13

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:14 AM ESTSevere Thunderstorm WarningRLXWood31 min
Mar 1, 4:23 AM ESTSpecial Weather StatementRLXDoddridge, Harrison, Taylor, Tyler37 min
Mar 1, 5:30 AM ESTSpecial Weather StatementRLXMason30 min
Mar 1, 5:44 AM ESTSevere Thunderstorm WarningRLXJackson, Mason, Wirt, Wood31 min
Mar 1, 6:15 AM ESTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt30 min
Mar 1, 6:44 AM ESTSevere Thunderstorm WarningRLXJackson, Mason31 min
Mar 1, 6:46 AM ESTSevere Thunderstorm WarningRLXBarbour, Calhoun, Gilmer, Harrison, Lewis, Ritchie and 1 more29 min
Mar 1, 6:58 AM ESTSpecial Weather StatementRLXDoddridge, Harrison, Taylor32 min
Mar 1, 7:15 AM ESTSpecial Weather StatementRLXCalhoun, Jackson, Roane30 min
Mar 1, 7:17 AM ESTSpecial Weather StatementRLXBarbour, Lewis28 min
Mar 1, 7:36 AM ESTFlash Flood WarningRLXCalhoun, Doddridge, Gilmer, Jackson, Lewis, Ritchie and 2 more5 hr
Mar 1, 8:47 AM ESTSevere Thunderstorm WarningRLXCabell, Mason28 min
Mar 1, 8:58 AM ESTTornado WarningRLXJackson, Mason, Wood32 min
Mar 1, 9:01 AM ESTSevere Thunderstorm WarningRLXCabell, Wayne44 min
Mar 1, 9:07 AM ESTFlash Flood WarningRLXJackson, Mason, Wirt5 hr
Mar 1, 9:09 AM ESTFlash Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more5 hr
Mar 1, 9:16 AM ESTSevere Thunderstorm WarningRLXCabell, Jackson, Mason, Putnam29 min
Mar 1, 9:26 AM ESTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Mingo, Putnam and 1 more49 min
Mar 1, 9:28 AM ESTTornado WarningRLXCalhoun, Jackson, Ritchie, Wirt, Wood32 min
Mar 1, 9:33 AM ESTTornado WarningRLXCalhoun, Jackson, Mason, Putnam, Roane27 min
Mar 1, 9:41 AM ESTSevere Thunderstorm WarningRLXClay, Jackson, Kanawha, Putnam, Roane34 min
Mar 1, 9:48 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Lincoln, Logan, Mingo and 2 more27 min
Mar 1, 9:55 AM ESTTornado WarningRLXBraxton, Calhoun, Gilmer, Jackson, Roane35 min
Mar 1, 10:01 AM ESTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Gilmer, Pleasants, Ritchie, Tyler and 1 more29 min
Mar 1, 10:07 AM ESTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming23 min
Mar 1, 10:16 AM ESTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Fayette, Kanawha, Nicholas and 2 more29 min
Mar 1, 10:18 AM ESTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan, Mingo, Nicholas and 2 more27 min
Mar 1, 10:25 AM ESTSevere Thunderstorm WarningRLXBraxton, Gilmer, Lewis, Randolph, Upshur, Webster35 min
Mar 1, 10:28 AM ESTSevere Thunderstorm WarningRLXMcDowell, Mingo, Wyoming32 min
Mar 1, 10:32 AM ESTSpecial Weather StatementRLXDoddridge, Harrison, Lewis, Taylor43 min
Mar 1, 10:59 AM ESTSevere Thunderstorm WarningRLXPocahontas, Randolph, Upshur31 min
Mar 1, 11:33 AM ESTAreal Flood WarningRLXJackson, Mason, Wirt3 hr
Mar 1, 11:55 AM ESTWind AdvisoryRLXPocahontas, Randolph20 hr
Mar 1, 12:23 PM ESTAreal Flood WarningRLXDoddridge, Harrison, Pleasants, Ritchie, Tyler, Wirt and 1 more8 hr
Mar 1, 12:27 PM ESTAreal Flood WarningRLXCalhoun, Doddridge, Gilmer, Jackson, Lewis, Ritchie and 2 more2 hr
Mar 1, 6:20 PM ESTSpecial Weather StatementRLXHarrison25 min
Mar 1, 6:49 PM ESTSpecial Weather StatementRLXNicholas, Webster41 min
Mar 1, 6:52 PM ESTSpecial Weather StatementRLXRaleigh, Wyoming38 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.